Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 10, NWS Gaylord, MI

January 20, 2014

NWS Gaylord, MI issued this small craft advisory at Jan 20, 2014, 4:02 PM EST. It took effect at Jan 20, 2014, 7:00 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2014, 4:02 PM EST (21:02 UTC)
In effect from
Jan 20, 2014, 7:00 PM EST
Expired
Jan 21, 2014, 10:44 AM EST
In force
16 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WHUS73 KAPX 202102
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EST MON JAN 20 2014

LMZ344>346-210515-
/O.NEW.KAPX.SC.Y.0010.140121T0000Z-140121T1600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
402 PM EST MON JAN 20 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
3 follow-up statements
813 
WHUS73 KAPX 210332
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1032 PM EST MON JAN 20 2014

LMZ344>346-211145-
/O.CON.KAPX.SC.Y.0010.000000T0000Z-140121T1600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1032 PM EST MON JAN 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
436 
WHUS73 KAPX 210804
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
304 AM EST TUE JAN 21 2014

LMZ344>346-211600-
/O.CON.KAPX.SC.Y.0010.000000T0000Z-140121T1600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
304 AM EST TUE JAN 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

WEATHER.GOV/GAYLORD
847 
WHUS73 KAPX 211544
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1044 AM EST TUE JAN 21 2014

LMZ344>346-211645-
/O.CAN.KAPX.SC.Y.0010.000000T0000Z-140121T1600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1044 AM EST TUE JAN 21 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 1:24 PM EST, 2 hours 38 minutes earlier.

Area forecast discussion, Jan 20, 1:24 PM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
124 PM EST MON JAN 20 2014

.SYNOPSIS...
ISSUED AT 401 AM EST MON JAN 20 2014

ARCTIC AIR HAS RETURNED TO NORTHERN MICHIGAN AND WILL BRING
ACCUMULATING LAKE EFFECT SNOWS FOR PRIMARILY THE GRAND TRAVERSE BAY
REGION...AND AREAS WEST OF THERE. THIS COLD AIR WILL REMAIN FOR MUCH
OF THIS WORK WEEK. ALL AREAS ARE LIKELY TO SEE SOME SNOW WITH THE
ARRIVAL OF LOW PRESSURE WEDNESDAY AND WEDNESDAY NIGHT. THEN...MORE
DISTURBANCES ARRIVE THROUGH THE UPCOMING WEEKEND...WHICH WILL
ENHANCE CONTINUED LAKE EFFECT SNOWS. THE MAIN AREAS AFFECTED WILL BE
PORTIONS OF CHIPPEWA COUNTY IN EASTERN UPPER...AND NORTHWEST LOWER
MICHIGAN.

&&

.UPDATE...
ISSUED AT 122 PM EST MON JAN 20 2014

NORTH FLOW COLD ADVECTION FIRMLY ESTABLISHED ACROSS THE NRN LAKES
ALONG WITH A BIG PUSH OF DRY AIR AS WELL. THIS HAS CLEARED OUT A
LARGE PART OF THE CWA NORTH OF M-72 WITH CLEARING EXPECTED TO
CONTINUE FOR THE BALANCE OF THE AFTERNOON. BUT AT THE SAME TIME..
NORTH FLOW LAKE SNOW SHOWERS ALSO CONTINUE TO IMPACT AREAS NEAR
THE IMMEDIATE LAKE MICHIGAN/HURON SHORELINE...AND PARTS OF WESTERN
CHIP/MACK COUNTIES. ONE HEAVIER BAND THAT WAS IMPACTING BENZIE/
MANISTEE COUNTIES EARLIER IN THE DAY HAS NOW MOVED OFFHSORE. LAKE
SNOWS WILL PERSIST THROUGH THE AFTERNOON AND INTO THIS EVENING BUT
SHOULD THROTTLE BACK A BIT DUE TO THE DRIER AIR.

UPDATE ISSUED AT 1039 AM EST MON JAN 20 2014

ARCTIC COLD FRONT NOW WELL SOUTH OF THE REGION...PUSHING INTO THE
OHIO VALLEY...WITH SOLID NORTH FLOW COLD ADVECTION AND A VERY COLD
START TO THE DAY FOR NRN MICHIGAN. STILL QUITE A BIT OF CLOUD
COVER BACK BEHIND THE FRONT ALONG THE BAROCLINIC ZONE...STRUNG OUT
FROM SRN MINNESOTA ACROSS LOWER MICHIGAN...WITH A WEAK SHORT WAVE
TRAVERSING LOWER MICHIGAN ATTM. NOT MUCH OCCURRING WITH THIS
FEATURE OTHER THAN POCKETS OF FLURRIES. BUT SOME NORTH FLOW LAKE
EFFECT SNOW SHOWERS IMPACTING AREAS AROUND GRAND TRAVERSE BAY
(3 TO 4 INCHES IN LEELANAU COUNTY OVERNIGHT).

REST OF THE DAY...NORTH FLOW LAKE SNOWS WILL BE THE RULE WHILE
DRIER AIR BLEEDS SOUTH OUT OF CANADA HELPING TO CLEAR THINGS OUT A
BIT OVER INTERIOR AREAS. LAKE EFFECT CONDITIONS DO BECOME
INCREASINGLY HOSTILE THROUGH THE AFTERNOON (THANKS TO DRY AIR). SO
BEST LAKE SNOWS WILL OCCUR THROUGH MIDDAY BEFORE TAPERING OFF A
BIT. NONETHELESS...GIVEN THE INSTABILITY...A FEW MORE INCHES IN
SPOTS IS CERTAINLY A GOOD BET...IF NOT A LITTLE MORE. SOME SNOW
SHOWERS ALSO POSSIBLE ON THE HURON SIDE AROUND PRESQUE ISLE.

ELSEWHERE...EXPECT SOME SUNSHINE AS DRY AIR WEDGES ITS WAY DOWN
THROUGH NRN LOWER MICHIGAN. COLD TEMPS OF COURSE...BUT WIND CHILLS
WILL NOT BE THAT MUCH OF AN ISSUE WITH WINDS GENERALLY 10 KNOTS OR
LESS.

UPDATE ISSUED AT 627 AM EST MON JAN 20 2014

NO REAL CHANGES...WITH NNW LAKE EFFECT IMPACTING MUCH OF NW LOWER
AND FAR WESTERN CHIPPEWA COUNTY IN EASTERN UPPER. FORECAST IN
GOOD SHAPE.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 401 AM EST MON JAN 20 2014

WELL...THAT WAS NICE WHILE IT LASTED. NOT A TERRIBLE WAY TO WRAP UP
THE WEEKEND FOR MOST SPOTS...MINUS A MORNING BURST OF SNOW...BUT
IT'S ALL DOWNHILL FROM HERE INTO MIDWEEK...WITH TEMPERATURES ALREADY
IN THE PROCESS OF NOSE-DIVING CWA-WIDE. THAT IS OCCURRING IN THE
WAKE OF AN ARCTIC COLD FRONT CURRENTLY LAID OUT OVER SOUTHERN
MICHIGAN AT THIS EARLY HOUR...AS VEERING LOW LEVEL FLOW ALMOST DUE
NORTHERLY IS HELPING DRAIN THE REAL COLD AIR OUT OF ONTARIO. ALL THE
WHILE...A DECENT LITTLE AXIS OF LIGHT SNOW IS ON THE WANE WITH THE
PASSAGE OF A WEAKER UPPER WAVE AND ITS ASSOCIATED DEEPER
MOISTURE...BUT WITH A SERIES OF VERY WEAK WAVES AND AN ELONGATED
AREA OF BETTER MOISTURE STILL WELL UPSTREAM ON THE SOUTHERN FRINGE
OF THE POLAR VORTEX NEAR JAMES BAY. THAT IS RESULTING IN A FEW
PERIODS OF VERY LIGHT SNOW AND MAINLY JUST FLURRIES ALL THE WAY BACK
INTO NORTHERN MINNESOTA...AND WILL PLAY A ROLE IN TODAY'S
WEATHER...AS WILL THE POTENTIAL FOR LAKE EFFECT/ENHANCEMENT AND THE
POSSIBILITY THAT A COUPLE SPOTS MAY SEE SOME SNEAKY ACCUMULATION
THROUGH TONIGHT.

FIRST THINGS FIRST...MORE WIDESPREAD SYNOPTIC LIGHT SNOW IS PRETTY
MUCH DONE ACROSS THE AREA AS THE ABOVE MENTIONED BETTER WAVE HAS
SHIFTED EAST. IN ITS WAKE...STEADY COLD ADVECTION SHOULD CONTINUE
THROUGH THE DAY...WITH H8 TEMPS SETTLING INTO THE -21C TO -24C RANGE
INTO TONIGHT. FROM A BASIC PATTERN RECOGNITION STANDPOINT...SHOULD
HAVE LITTLE TROUBLE SEEING LAKE EFFECT SNOW SHOWERS DEVELOP FOR
NORTH TO NORTH/NORTHWEST FLOW AREAS TODAY INTO TONIGHT...AND INDEED
THAT WILL BE THE CASE. GUIDANCE HAS WAVERED JUST A TOUCH NOW AND
THEN ON EXACT WIND DIRECTIONS...BUT THE CONSENSUS SEEMS TO BE
SOMETHING OF A 340-360 DEGREE DIRECTION IN THE CLOUD-BEARING LAYER
BELOW 800MB (AT TIMES AS HIGH AS 750MB). THAT WILL GENERALLY DIRECT
THE BEST SNOWS DOWN TOWARD THE GRAND TRAVERSE BAY REGION AND PERHAPS
JUST SCRAPING BY EASTERN PRESQUE ISLE/ALPENA COUNTIES...BUT WITH
SOME ICE COVER ISSUES MAYBE COMING INTO PLAY THERE. FORECAST
SOUNDINGS INITIALLY NOTHING TOO GREAT...THOUGH WITH SOME DEEPER
MOISTURE STILL IN PLAY AT TIMES AS A COUPLE WEAK PULSES PUSH THROUGH
THE AREA. HOWEVER...BY EVENING AND OVERNIGHT...THINGS LOOK QUITE
NICE WITH INVERSION HEIGHTS RISING UP TOWARD 750MB WHILE MUCH OF THE
LAKE-INDUCED LIFT SLICES THROUGH THE DGZ DOWN BELOW 900MB...BEFORE
THINGS GET A LITTLE TOO COLD AFTER 06Z TONIGHT. AS SUCH...WOULDN'T
BE SURPRISED TO SEE SOME HEAVIER TOTALS IN SPOTS WEST OF US-131
THROUGH LATE EVENING...BUT GENERALLY UNDER ADVISORY LEVELS (MAINLY
4" OR LESS THROUGH THE DAY).

ELSEWHERE...ABOVE-MENTIONED PULSES OF DEEPER MOISTURE SHOULD ACT TO
GIVE A FEW PERIODS OF FLURRIES/VERY LIGHT SNOW RIGHT ON THROUGH THE
DAY AT TIMES ACROSS NORTHERN LOWER. THAT SHOULD END THROUGH THE
AFTERNOON AS DRYING TAKES PLACE ALOFT...BUT SHOULD STILL SEE SOME
FLURRIES OR LIGHTER SNOW SHOWERS MAKE IT AS FAR EAST AS I-75 WITH
SOME WIGGLES IN THE FLOW. FARTHER NORTH...LOOKING MORE AND MORE LIKE
DRAINAGE FLOW/VERY COLD AND SHALLOW ARCTIC AIR WILL ACT TO PUSH THE
BEST LOW LEVEL CONVERGENCE INTO FAR WESTERN CHIPPEWA/MACKINAC
COUNTIES...AND MAYBE EVEN FARTHER WEST THAN THERE. AS SUCH...MAY
WELL END UP SEEING SOME DECENT SUNSHINE FOR MANY AREAS UP THAT WAY.
NO MATTER HOW THAT SHAKES OUT...COLD EVERYWHERE...WITH FAR NORTHERN
SPOTS PROBABLY STUCK RIGHT NEAR ZERO (DESPITE SOME SUN) WHILE AREAS
TO THE SOUTH RANGE THROUGH THE SINGLE DIGITS AND LOWER TEENS.

SOME POTENTIAL MISCHIEF LATE THIS AFTERNOON AND TONIGHT AS ARCTIC
HIGH PRESSURE WORKS CLOSER AND BUBBLE HIGH DEVELOPMENT TRIES ITS
BEST TO TAKE SHAPE FROM EASTERN ONTARIO DOWN INTO INTERIOR NORTHERN
LOWER. TYPICALLY THIS SETUP...ALONG WITH INLAND COOLING AS SKIES
CLEAR AND TEMPS TANK...HELPS TO FORCE MESOSCALE DOMINATION OF THE
LOW LEVEL WIND FIELDS...TURNING THEM TOWARD THE SHORE AS LAND
BREEZES TRY TO FORM. HAVE SEEN HINTS IN THE HI-RES GUIDANCE OF THIS
FOR SEVERAL DAYS...AND A LITTLE WORRIED THAT MAY LEAD TO A STRONGER
CONVERGENCE AREA SOMEWHERE TOWARD LEELANAU AND/OR NORTHERN BENZIE
COUNTY. WITH THE HELP OF LAKE SUPERIOR GIVEN THE EXPECTED FLOW...NOT
OUT OF THE QUESTION THERE COULD BE SOME RATHER BEEFY SNOW AMOUNTS IN
SPOTS SOMEWHERE OUT THAT WAY...WHILE INLAND AREAS MAY WELL TRY THEIR
BEST TO JUST CLEAR OUT. WILL RATCHET UP SNOWFALL TOTALS GIVEN AT
LEAST INCREASING PROBABILITIES PER THE LATEST NAM/LOCAL WRF.
OVERNIGHT LOWS VERY TRICKY AND WILL BE BASED SOLELY ON CLOUD TRENDS.
IF IT CLEAR (LIKE IT SHOULD FOR NORTHERN AREAS)...TEMPS WILL PLUMMET
THROUGH THE TEENS BELOW ZERO. RECENT HISTORY WOULD ARGUE AGAINST
SUCH CLEARING...BUT THE SETUP WITH NORTHERLY FLOW IS A MUCH MORE
CLIMO-FAVORED SETUP FOR MUCH OF THE INLAND CWA TO GET VERY COLD.
WILL LOWER GOING NUMBERS JUST A TAD...AND WOULDN'T BE SHOCKED TO SEE
SOME SPOTS END UP BELOW -20F...AGAIN PROVIDED SKIES DO CLEAR LONG
ENOUGH.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 401 AM EST MON JAN 20 2014

LONGWAVE PATTERN STILL SHOWING NO SIGN OF BREAKING DOWN...REFUSING
TO GET RID OF THE PERSISTENT UPPER TROUGHING ACROSS THE EASTERN
CONUS AND GULF OF ALASKA...AND KEEPING THE RIDGING ACROSS THE
WEST. THIS PATTERN LEAVES US IN A CONTINUED BOMBARDMENT OF
SHORTWAVES AND REINFORCING COLDER AIR...WITH NONSTOP LAKE EFFECT
SNOWS THAT ARE JUST DRIVEN TO DIFFERENT AREAS BY CHANGING WIND
DIRECTIONS. WE MAY EVEN BE IN STORE FOR AN EVEN COLDER ARCTIC
OUTBREAK FOR NEXT WEEKEND.

TUESDAY THROUGH WEDNESDAY NIGHT...SMALLER FLAKES SIZES AND LOW DGZ
FOR TUESDAY...WITH NNW FLOW IN THE MORNING BACKING AROUND TO THE
NORTHWEST AND POSSIBLY WSW/WEST BY DAY'S END. THE CHANGING WIND
DIRECTIONS (FANNING OUT THE SNOW)...AND THE SMALL FLAKE SIZES WILL
BE THE BIGGEST DETRIMENTS TO GOOD SNOWFALL. INVERSION HEIGHTS STILL
DECENT AROUND 5KFT...BUT THIS SETUP WILL NOT RESULT IN ANY MORE THAN
AN INCH/INCH AND A HALF (MAX IN GTV BAY REGION). THROUGH THE
NIGHT...STRONG MORE DEFINED SHORTWAVE DRIVES SOUTHWARD TOWARD LAKE
SUPERIOR...AND THEN THROUGH NRN MICHIGAN WEDNESDAY NIGHT. PLENTY OF
UNCERTAINTY HERE...BUT THE IDEA IS FOR LAKE AGGREGATE TROUGHING
AND/OR WEAK LOW (DEFINED BY EXTENT OF DRAINAGE FLOW TUESDAY MORNING)
TO DEVELOP/STRENGTHEN...AND DIVE SOUTHWARD SOMEWHERE ACROSS NRN
LOWER MICHIGAN. WINDS EXPECTED TO BACK TO AT LEAST WSW/POSSIBLY SW
TUESDAY NIGHT...AND BECOME MORE VARIABLE AS THE LOW PASSES
WEDNESDAY/WEDNESDAY NIGHT. WHAT WILL START AS THE GTV BAY GETTING
THE BEST SNOW....WILL GRADUALLY MORPH INTO A LIGHT SNOW FOR ALL
AREAS WITH LAKE ENHANCEMENTS NOT LAST LONG IN ANY ONE SPOT
(CHANGING/VARIABLE DIRECTIONS WITH THE LOW). THIS WILL LIMIT ANY ONE
SPOT FROM GETTING TOO MUCH SNOW...PLUS...THE LOW LEVEL WARM
ADVECTION IS WEAKER THAN EARLIER EXPECTED. THIS WILL NOT ALLOW MUCH
ADDITIONAL LIFT INTO WHAT WAS EXPECTED AS A REEMERGING DGZ. WE GET A
PERIOD OF SLIGHT COLD ADVECTION...WITH WINDS STILL NOT CHANGING
DIRECTION....SEE BELOW...

THURSDAY THROUGH SUNDAY...NORTHERLY FLOW WILL NOT LAST LONG AT
ALL...WITH THE EXPECTATION FOR WINDS TO NEVER STOP BACKING...IN
ADVANCE OF NEXT SHORTWAVE ALREADY WORKING DOWN THROUGH ONTARIO. BY
THURSDAY AFTERNOON...A NW FLOW IS THE CONSENSUS...WITH WSW FLOW BY
FRIDAY MORNING...WHILE THE PRESSURE GRADIENT REALLY STARTS TO
TIGHTEN AND THE WARM ADVECTION IS RATHER IMPRESSIVE. WHILE LAKE
EFFECT SNOWS WILL BE ONGOING...AND FANNING OUT OVER MUCH OF NRN
MICHIGAN...THE AIR MASS DRIES CONSIDERABLY THURSDAY NIGHT. THE
DEEPER MOISTURE AHEAD OF THE NEXT SHOT OF COLDER AIR (COLD FRONT)
PUSHES THROUGH FRIDAY...WITH A DECENT SHOT OF AT LEAST LIGHT SNOWS
FOR ALL AREAS...BUT NW LOWER LOOKING THE GET THE BEST SNOWFALL. THE
BL IS MIXED HIGH ENOUGH TO TAP WHAT COULD BE 40-45 KTS OR SO...FOR
REALLY GUSTY CONDITIONS. TIMING OF THE COLD FRONT AND THE COLD
ADVECTION BEHIND IT...IS SOMEWHAT UNCERTAIN AS WELL. THE MUCH MORE
AMPLIFIED ECMWF DRIVES A BIGGER PIECE OF THE ARCTIC AIR BACK THROUGH
NRN MICHIGAN...WITH A MORE NW FLOW COMPARED TO GFS CONTINUED WEST
FLOW THROUGH MUCH OF SATURDAY. ADDITIONAL SHORTWAVE ENERGY REMAINS
POSSIBLE INTO SUNDAY...BUT EXTENT OF ITS EFFECTS ON BACKING
WINDS/DIRECTIONS IS UNCERTAIN...BUT CHIPPEWA COUNTY IN EASTERN UPPER
AND NORTHWEST LOWER MICHIGAN WILL CONTINUE TO BE THE FOCUS AREAS. A
SNEAK PEAK INTO LATE SUNDAY AND EARLY IN THAT NEXT WORK WEEK...SHOWS
THE POTENTIAL FOR EVEN COLDER ARCTIC AIR WITH H8 TEMPS POSSIBLY DOWN
TO -28C. THAT'S COLD!

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 122 PM EST MON JAN 20 2014

APN/PLN WILL LARGELY REMAIN VFR THIS AFTERNOON THROUGH TONIGHT
THANKS TO A BIG PUSH OF DRY AIR INTO NRN MICHIGAN OVER THE LAST 6
TO 12 HOURS. GENERAL MVFR CONDITIONS AT TVC/MBL THROUGH THE
AFTERNOON DUE TO NORTHERLY FLOW LAKE SNOWS...ALTHOUGH THERE WILL
BE PERIODS OF VFR CIGS. WINDS BACK A LITTLE MORE NNW/NW LATER
TONIGHT THROUGH TUESDAY WHICH MAY PUSH SOME LAKE CLOUDINESS AND
MVFR CIGS BACK INTO INTERIOR NRN LOWER MICHIGAN.

&&

.MARINE...
ISSUED AT 401 AM EST MON JAN 20 2014

SEASONABLY STRONG NORTHERLY WINDS WILL CONTINUE ACROSS THE WATERS
TODAY INTO TUESDAY...PERHAPS BRIEFLY STRONG ENOUGH TO WARRANT SMALL
CRAFT ADVISORIES SOUTH OF GRAND TRAVERSE LIGHT AT TIMES...ESPECIALLY
LATE TONIGHT INTO TUESDAY. THOSE WINDS ARE EXPECTED TO LIGHTEN UP ON
WEDNESDAY AS WEAK LOW PRESSURE SWINGS THROUGH THE REGION...WITH A
RETURN TO NORTHERLY FLOW ON THURSDAY. WINDS SHOULD BACK SOUTHWEST
AND GET QUITE STRONG THURSDAY NIGHT INTO FRIDAY AS STRONG LOW
PRESSURE PASSES JUST NORTH OF THE WATERS.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...BA
SYNOPSIS...SMD
SHORT TERM...LAWRENCE
LONG TERM...SMD
AVIATION...BA
MARINE...LAWRENCE
Hazardous weather outlook, Jan 20, 3:57 AM EST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
357 AM EST MON JAN 20 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
211200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
357 AM EST MON JAN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

MAINLY LIGHT ACCUMULATIONS OF SNOW ARE EXPECTED IN NORTHWEST LOWER
MICHIGAN ALONG AND WEST OF U.S. 131...WITH LOCALLY HIGHER AMOUNTS
CLOSER TO THE LAKE MICHIGAN SHORELINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

VERY COLD AIR WILL SETTLE IN OVER NORTHERN MICHIGAN THROUGH THE
DAY ON THURSDAY...WITH WIND CHILLS AS LOW AS -20 TO -25 DEGREES
AT TIMES. IN ADDITION TO THE COLD...ACCUMULATING LAKE EFFECT SNOW
IS EXPECTED FOR PORTIONS OF THE AREA...MAINLY ALONG AND WEST OF
US-131. THAT SNOW WILL BE ENHANCED AT TIMES THROUGH MID AND LATE
WEEK AS SEVERAL WEAK WEATHER SYSTEMS PUSH THROUGH THE OUTLOOK
AREA.

IN ADDITION...A PERIOD OF VERY GUSTY SOUTHWEST WINDS IS EXPECTED
ON FRIDAY...LEADING TO AREAS OF BLOWING AND DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE. REPORTS MAY BE MADE ONE OF TWO WAYS:

BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

BY TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

LAWRENCE/SMD

In the hours before

Local storm report, Jan 20, 10:36 AM EST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1036 AM EST MON JAN 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     SNOW             3 W SUTTONS BAY         44.98N 85.72W
01/20/2014  M3.7 INCH        LEELANAU           MI   TRAINED SPOTTER

            SNOW DURATION 12 HOURS

&&

NWS GAYLORD MI
IRIS SYSTEM

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.